- Research Article
- Open Access
Superstability of Generalized Derivations
© E. Ansari-Piri and E. Anjidani. 2010
- Received: 23 February 2010
- Accepted: 15 April 2010
- Published: 24 May 2010
- Banach Space
- Functional Equation
- Additive Mapping
- Operator Algebra
- Banach Algebra
The well-known problem of stability of functional equations started with a question of Ulam  in 1940. In 1941, Ulam's problem was solved by Hyers  for Banach spaces. Aoki  provided a generalization of Hyers' theorem for approximately additive mappings. In 1978, Rassias  generalized Hyers' theorem by obtaining a unique linear mapping near an approximate additive mapping.
In 1994, G vruţa  provided a generalization of Rassias' theorem in which he replaced the bound in (1.1) by a general control function .
The various problems of the stability of derivations and generalized derivations have been studied during the last few years (see, e.g., [9–18]). The purpose of this paper is to prove the superstability of generalized (ring) derivations on Banach algebras.
The following result which is called the superstability of ring homomorphisms was proved by Bourgin  in 1949.
where . Our results in this section generalize some results of Moslehian's paper . It has been shown by Moslehian [14, Corollary ] that for an approximate generalized derivation on a Banach algebra , there exists a unique generalized derivation near . We show that the approximate generalized derivation is a generalized derivation (see Corollary 3.6).
Let be an algebra. An additive map is said to be ring derivation on if for all . Moreover, if for all , then is a derivation. An additive mapping (resp., linear mapping) is called a generalized ring derivation (resp., generalized derivation) if there exists a ring derivation (resp., derivation) such that for all .
Here we show the superstability of the functional equations (1.5) and (1.6). We prove the superstability of (1.6) without any additional conditions on the mapping .
We note that Theorems 3.1 and 3.2 and all that following results are obtained with no special conditions on the mapping (see [21, Theorems 2.1 and 2.5]).
for all . Now by [21, Lemma 2.4], is a linear mapping and hence is a linear mapping.
The following result generalizes Corollary and Theorem of .
The theorems similar to Theorem 3.9 have been proved by the assumption that the relations similar to (3.29) are true for , (see, e.g., [9, 14]). We proved Theorem 3.9, under condition that inequality (3.29) is true for .
The authors express their thanks to the referees for their helpful suggestions to improve the paper.
- Ulam SM: Problems in Modern Mathematics. John Wiley & Sons, New York, NY, USA; 1964:xvii+150.MATHGoogle Scholar
- Hyers DH: On the stability of the linear functional equation. Proceedings of the National Academy of Sciences of the United States of America 1941, 27: 222–224. 10.1073/pnas.27.4.222MathSciNetView ArticleMATHGoogle Scholar
- Aoki T: On the stability of the linear transformation in Banach spaces. Journal of the Mathematical Society of Japan 1950, 2: 64–66. 10.2969/jmsj/00210064MathSciNetView ArticleMATHGoogle Scholar
- Rassias ThM: On the stability of the linear mapping in Banach spaces. Proceedings of the American Mathematical Society 1978, 72(2):297–300. 10.1090/S0002-9939-1978-0507327-1MathSciNetView ArticleMATHGoogle Scholar
- Găvruţa P: A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings. Journal of Mathematical Analysis and Applications 1994, 184(3):431–436. 10.1006/jmaa.1994.1211MathSciNetView ArticleMATHGoogle Scholar
- Czerwik S (Ed): Stability of Functional Equations of Ulam-Hyers- Rassias Type. Hadronic Press, Palm Harbor, Fla, USA; 2003.MATHGoogle Scholar
- Hyers DH, Isac G, Rassias ThM: Stability of Functional Equations in Several Variables, Progress in Nonlinear Differential Equations and Their Applications. Birkhäuser, Boston, Mass, USA; 1998:vi+313.View ArticleMATHGoogle Scholar
- Rassias ThM (Ed): Functional Equations, Inequalities and Applications. Kluwer Academic Publishers, Dordrecht, The Netherlands; 2003:x+224.MATHGoogle Scholar
- Amyari M, Rahbarnia F, Sadeghi G: Some results on stability of extended derivations. Journal of Mathematical Analysis and Applications 2007, 329(2):753–758. 10.1016/j.jmaa.2006.07.027MathSciNetView ArticleMATHGoogle Scholar
- Badora R: On approximate derivations. Mathematical Inequalities & Applications 2006, 9(1):167–173.MathSciNetView ArticleMATHGoogle Scholar
- Jung Y-S: On the generalized Hyers-Ulam stability of module left derivations. Journal of Mathematical Analysis and Applications 2008, 339(1):108–114. 10.1016/j.jmaa.2007.07.003MathSciNetView ArticleMATHGoogle Scholar
- Miura T, Hirasawa G, Takahasi S-E: A perturbation of ring derivations on Banach algebras. Journal of Mathematical Analysis and Applications 2006, 319(2):522–530. 10.1016/j.jmaa.2005.06.060MathSciNetView ArticleMATHGoogle Scholar
- Moslehian MS: Almost derivations on -ternary rings. Bulletin of the Belgian Mathematical Society. Simon Stevin 2007, 14(1):135–142.MathSciNetMATHGoogle Scholar
- Moslehian MS: Hyers-Ulam-Rassias stability of generalized derivations. International Journal of Mathematics and Mathematical Sciences 2006, 2006:-8.Google Scholar
- Moslehian MS: Superstability of higher derivations in multi-Banach algebras. Tamsui Oxford Journal of Mathematical Sciences 2008, 24(4):417–427.MathSciNetMATHGoogle Scholar
- Moslehian MS: Ternary derivations, stability and physical aspects. Acta Applicandae Mathematicae 2008, 100(2):187–199. 10.1007/s10440-007-9179-xMathSciNetView ArticleMATHGoogle Scholar
- Park C-G: Homomorphisms between -algebras, -derivations on a -algebra and the Cauchy-Rassias stability. Nonlinear Functional Analysis and Applications 2005, 10(5):751–776.MathSciNetMATHGoogle Scholar
- Park C-G: Linear derivations on Banach algebras. Nonlinear Functional Analysis and Applications 2004, 9(3):359–368.MathSciNetMATHGoogle Scholar
- Bourgin DG: Approximately isometric and multiplicative transformations on continuous function rings. Duke Mathematical Journal 1949, 16: 385–397. 10.1215/S0012-7094-49-01639-7MathSciNetView ArticleMATHGoogle Scholar
- Šemrl P: The functional equation of multiplicative derivation is superstable on standard operator algebras. Integral Equations and Operator Theory 1994, 18(1):118–122. 10.1007/BF01225216MathSciNetView ArticleMATHGoogle Scholar
- Cao H-X, Lv J-R, Rassias JM: Superstability for generalized module left derivations and generalized module derivations on a Banach module (I). Journal of Inequalities and Applications 2009, 2009:-10.Google Scholar
- Kang S-Y, Chang I-S: Approximation of generalized left derivations. Abstract and Applied Analysis 2008, 2008:-8.Google Scholar
- Grabiec A: The generalized Hyers-Ulam stability of a class of functional equations. Publicationes Mathematicae Debrecen 1996, 48(3–4):217–235.MathSciNetMATHGoogle Scholar
- Jung S-M: On modified Hyers-Ulam-Rassias stability of a generalized Cauchy functional equation. Nonlinear Studies 1998, 5(1):59–67.MathSciNetMATHGoogle Scholar
- Forti G-L: Comments on the core of the direct method for proving Hyers-Ulam stability of functional equations. Journal of Mathematical Analysis and Applications 2004, 295(1):127–133. 10.1016/j.jmaa.2004.03.011MathSciNetView ArticleMATHGoogle Scholar
- Brzdęk J, Pietrzyk A: A note on stability of the general linear equation. Aequationes Mathematicae 2008, 75(3):267–270. 10.1007/s00010-007-2894-6MathSciNetView ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.